Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Model companion of ordered theories with an automorphism


Authors: Michael C. Laskowski and Koushik Pal
Journal: Trans. Amer. Math. Soc. 367 (2015), 6877-6902
MSC (2010): Primary 03C10, 03C64; Secondary 20K30, 20A05
DOI: https://doi.org/10.1090/S0002-9947-2015-06496-4
Published electronically: February 12, 2015
MathSciNet review: 3378817
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Kikyo and Shelah showed that if $ T$ is a theory with the Strict Order Property in some first-order language $ \mathcal {L}$, then in the expanded language $ \mathcal {L}_\sigma := \mathcal {L}\cup \{\sigma \}$ with a new unary function symbol $ \sigma $, the bigger theory $ T_\sigma := T\cup \{\lq\lq \sigma$$ \mbox { is an } \mathcal {L}\mbox {-automorphism''}\}$ does not have a model companion. We show in this paper that if, however, we restrict the automorphism and consider the theory $ T_\sigma $ as the base theory $ T$ together with a ``restricted'' class of automorphisms, then $ T_\sigma $ can have a model companion in $ \mathcal {L}_\sigma $. We show this in the context of linear orders and ordered abelian groups.


References [Enhancements On Off] (What's this?)

  • [1] John T. Baldwin and Saharon Shelah, Model companions of $ T_{\rm Aut}$ for stable $ T$, Notre Dame J. Formal Logic 42 (2001), no. 3, 129-142 (2003). MR 2010177 (2004h:03074), https://doi.org/10.1305/ndjfl/1063372196
  • [2] Zoé Chatzidakis and Ehud Hrushovski, Model theory of difference fields, Trans. Amer. Math. Soc. 351 (1999), no. 8, 2997-3071. MR 1652269 (2000f:03109), https://doi.org/10.1090/S0002-9947-99-02498-8
  • [3] Zoé Chatzidakis and Anand Pillay, Generic structures and simple theories, Ann. Pure Appl. Logic 95 (1998), no. 1-3, 71-92. MR 1650667 (2000c:03028), https://doi.org/10.1016/S0168-0072(98)00021-9
  • [4] Hirotaka Kikyo, Model companions of theories with an automorphism, J. Symbolic Logic 65 (2000), no. 3, 1215-1222. MR 1791373 (2001k:03072), https://doi.org/10.2307/2586697
  • [5] Hirotaka Kikyo and Anand Pillay, The definable multiplicity property and generic automorphisms, Ann. Pure Appl. Logic 106 (2000), no. 1-3, 263-273. MR 1785761 (2001j:03068), https://doi.org/10.1016/S0168-0072(00)00024-5
  • [6] Hirotaka Kikyo and Saharon Shelah, The strict order property and generic automorphisms, J. Symbolic Logic 67 (2002), no. 1, 214-216. MR 1889545 (2002m:03051), https://doi.org/10.2178/jsl/1190150038
  • [7] Angus Macintyre, Generic automorphisms of fields, Ann. Pure Appl. Logic 88 (1997), no. 2-3, 165-180. Joint AILA-KGS Model Theory Meeting (Florence, 1995). MR 1600899 (99c:03046), https://doi.org/10.1016/S0168-0072(97)00020-1
  • [8] Koushik Pal, Multiplicative valued difference fields, J. Symbolic Logic 77 (2012), no. 2, 545-579. MR 2963021, https://doi.org/10.2178/jsl/1333566637
  • [9] Lou van den Dries, Quantifier elimination for linear formulas over ordered and valued fields, Proceedings of the Model Theory Meeting (Univ. Brussels, Brussels/Univ. Mons, Mons, 1980), 1981, pp. 19-31. MR 620959 (82k:03035)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 03C10, 03C64, 20K30, 20A05

Retrieve articles in all journals with MSC (2010): 03C10, 03C64, 20K30, 20A05


Additional Information

Michael C. Laskowski
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: mcl@math.umd.edu

Koushik Pal
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: koushik@math.umd.edu

DOI: https://doi.org/10.1090/S0002-9947-2015-06496-4
Received by editor(s): May 31, 2013
Published electronically: February 12, 2015
Additional Notes: The authors were partially supported by the first author’s NSF grant DMS-0901336.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society